Psycho-Babble Medication Thread 241334

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

ame sans vie

Posted by jonh kimble on July 12, 2003, at 22:10:56

do you mind me asking why you stopped mirapex? i was going to start it soon, but id like to hear what happened.

 

Re: ame sans vie ╗ jonh kimble

Posted by Ame Sans Vie on July 12, 2003, at 23:45:04

In reply to ame sans vie, posted by jonh kimble on July 12, 2003, at 22:10:56

I began having the somnolence symptoms that they talk about in the Mirapex prescribing info. I just started to feel horribly sleepy all day (happy, and not anxious--but sleepy, lol) and occasionally I would drift off to sleep out of the clear blue. It was as if I were narcoleptic or something. Too bad though... it is a wonderful med.

 

Re: ame sans vie ╗ Ame Sans Vie

Posted by Stan on July 13, 2003, at 0:04:13

In reply to Re: ame sans vie ╗ jonh kimble, posted by Ame Sans Vie on July 12, 2003, at 23:45:04

> I began having the somnolence symptoms that they talk about in the Mirapex prescribing info. I just started to feel horribly sleepy all day (happy, and not anxious--but sleepy, lol) and occasionally I would drift off to sleep out of the clear blue. It was as if I were narcoleptic or something. Too bad though... it is a wonderful med.

__________

did you try lowering the dosage? i read one of your posts which indicated you were taking 4.5 mg/day, which is an extraordinarily high amount normally reserved only for patients with advanced parkinson's. in fact, i think the package insert mentions that several studies were done which showed that dosage levels above 1.5 mg/day provided no additional benefits for patients with parkinson's and only increased side effects (sleepiness, nausea, dizziness, hypotension, potential hallucinations, etc.). i realize that you were not taking it for that disorder but rather for psychiatric purposes, but you still may have been taking far too much. i'd suggest trying between .75 and 1.5 mg per day before giving up the ghost -- you'll probably feel more sleepy than you would without the drug, but perhaps not enough to nod off unexpectedly at inopportune times.

requip is a very similar drug that some find slightly less sedating -- as far as strength goes, it's about half as "potent" as mirapex, meaning that a .5 mg requip tablet packs roughly the same punch as a .25 mirapex tab.

good luck

stan

 

Re: ame sans vie - MIRAPEX ╗ jonh kimble

Posted by GreatDaneBoy on July 13, 2003, at 2:33:02

In reply to ame sans vie, posted by jonh kimble on July 12, 2003, at 22:10:56

Hi John,
My neurologist prescribed me Mirapex (.125 mg 3x/day) for tremors and restless leg syndrome. It worked wonderfully for about two days, then the hallucinations set in. Boy, was I in for a ride! I literally sat on my couch for an hour and watched my artwork slowly melt down off of the wall. My psychiatrist was horrified because I am taking 800 mg of Seroquel per day, and sice it is an anti-psychotic it should have prevented the hallucinations (that's a pretty big dose of Seroquel). Any way, my advice is to try it out and if you experience anything weird visually to stop taking it ASAP. I think that the instance of that particular side-effect is relatively low, and it really worked better than anything else I have tried.
Dane =)

 

Re: ame sans vie ╗ Stan

Posted by Ame Sans Vie on July 13, 2003, at 10:14:52

In reply to Re: ame sans vie ╗ Ame Sans Vie, posted by Stan on July 13, 2003, at 0:04:13

Thanks for the input--actually I did lower the dosage for about a week before I stopped taking it altogether, down to 1.5mg/day. At that dose I seemed to be feeling even *more* sleepy. Right now I think I'll just stick with my new med lineup (tramadol, clonazepam, Ambien) since it seems to be working very well thusfar.

 

Re: ame sans vie ╗ Ame Sans Vie

Posted by SLS on July 13, 2003, at 16:29:06

In reply to Re: ame sans vie ╗ jonh kimble, posted by Ame Sans Vie on July 12, 2003, at 23:45:04

> I began having the somnolence symptoms that they talk about in the Mirapex prescribing info. I just started to feel horribly sleepy all day (happy, and not anxious--but sleepy, lol) and occasionally I would drift off to sleep out of the clear blue. It was as if I were narcoleptic or something. Too bad though... it is a wonderful med.

Hi.

Have you thought to replace Mirapex with Requip (ropinerole)? It is also a dopamine receptor agonist.


- Scott

 

Re: ame sans vie ╗ SLS

Posted by Ame Sans Vie on July 13, 2003, at 17:23:27

In reply to Re: ame sans vie ╗ Ame Sans Vie, posted by SLS on July 13, 2003, at 16:29:06

I've thought about it, and I'll probably talk to my doctor about it during my next appointment. Right now the tramadol, clonazepam, and Ambien are doing just fine though, with the added benefit that tramadol eliminates my OCD symptoms--something Mirapex never did. In fact, I think the Mirapex may have exacerbated those symptoms, just a bit. I'm still all for trying a DA agonist though. I really loved the pro-motivational qualities of the Mirapex. But feeling so good with the tramadol is somewhat motivating in itself... so I suppose I'll see how things are in a week when I go back to my pdoc.

 

Re: ame sans vie ╗ Ame Sans Vie

Posted by SLS on July 13, 2003, at 20:04:40

In reply to Re: ame sans vie ╗ SLS, posted by Ame Sans Vie on July 13, 2003, at 17:23:27

Well, if it ain't broke, don't fix it!

(S'il n'est pas cassÚ, ne le fixez pas).

I am interested in tramadol for myself. I suffer from severe bipolar depression. How does tramadol affect you? Does it help with depression? What dosage?

Merci.


- Scott

 

Re: ame sans vie ╗ SLS

Posted by Ame Sans Vie on July 14, 2003, at 1:21:21

In reply to Re: ame sans vie ╗ Ame Sans Vie, posted by SLS on July 13, 2003, at 20:04:40

Yes, tramadol definitely helps with my depression (as well as OCD, sleep quality, and anxiety). At the moment I'm only taking 50mg four times daily, but at my next appointment we're going to try pushing it to the max dose (100mg four times daily). I'll let you know how it goes!


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.